MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT
Model Number 1884070RTD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported via manufacturer representative that the bur quickly broke during the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that the inner assembly would spin freely by hand.There was no damage to the tip however the suction port was compacted with biological contaminants.When viewed under magnification, there was damage to the hubs that is consistent with improper loading: dimples on the front hub prior to the locking area caused by a misalignment of the handpiece locking mechanism; and deformation of the proximal inner hub chevrons caused by the handpiece drive mechanism.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - IPC® M5 AND M4 30K
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8374631
Report Number1045254-2019-00113
Device Sequence Number19315085
Product Code EQJ
UDI-Device Identifier00643169434646
UDI-Public00643169434646
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884070RTD
Device Catalogue Number1884070RTD
Device Lot Number0216419244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1